MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA50BM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Corneal Edema (1791); Capsular Bag Tear (2639)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care professional reported that, during an intraocular lens (iol), it was found that haptic broken off.The surgeon had to cut lens in 2 pieces to remove from eye during initial procedure.Additional information has been received and stated that, there was a posterior capsular tear for which a 3-piece iol was placed in the sulcus.Since there was a risk of iol drop to the vitreum, the hind leg was held back, this leg came loose and sulcus lens had to be cut in anterior chamber to be removed.The patient was improving from the corneal edema.The patient was treated with hyperosmolar ophthalmological solution and ointment.There were no other complications to the patient.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information provided in b.7.On initial mdr submission posterior capsule tear was reported as an adverse event but the tear was happened before injecting the intraocular lens.Additional information provided in b.7., h.3., h.6., h.10.A non-qualified cartridge was indicated.The company lens model is only qualified for use in the company cartridge.The root cause to for the reported haptic damage may be related to a failure to follow the dfu (directions for use).The company lens is only qualified for use in the company cartridge.The ifu (instructions for use) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company foldable iols (intraocular lens) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.In addition, information was provided that since there was a risk of the lens falling into the vitreous the trailing haptic was held back.It is unknown with what and how the haptic was "held back".This additional manipulation may have cause the reported damage.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14684282
Report Number1119421-2022-01256
Device Sequence Number4856329
Product Code HQL
UDI-Device Identifier00380650698582
UDI-Public00380650698582
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA50BM
Device Catalogue NumberMA50BM.225
Device Lot Number15336713
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B.; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age74 YR
Patient SexFemale